Injections & HRT

Messing around with hormones, its a dangerous game. Especially when you're putting a mid twenty year old into the menopause!

In 2015, my Gynae said he wanted to try me on Decapeptyl injections to ease my pain. For those who know, these injections make your body think its in the menopause. At the time it was a daunting prospect. I was 25 after all. I'd heard the horror stories about the hot flushes and the night sweats. I didn't know how my body was going to react.

Well, I think I lasted 2 injections. It was more to do with the fact my Uterine Embolisation procedure date came through which meant I had to come off the Decapeptyl, but thank god it did.

I got the nickname "Hulk". I lost any level of patience. I snapped at the slightest thing. To put it bluntly, I was a horrible person. That said, the pain did ease!

Its times like those, that I reflect and think what a strain this disease not only puts on me, but my family and friends too. My best friend got the brunt of it as she lives with me. And yet, I knew deep down without her (or my family) I wouldn't make it through the bad days. Its hard to be rational when you've got raging hormones!! But I hope they all know how much I love and appreciate them.

That brings me to now. In January 2017, 2 weeks ago, I started my next course of injections. This time I'm on Prostap injections and HRT (Tibolone). As you can imagine, I was concerned about Hulk Amy coming out again. As with any medication, there were a long list of potential side effects. But with my options very quickly disappearing, my Gynae wanted me to try this route as a try before you buy hysterectomy.

Now before I move on, yes I said it, the dreaded word. Hysterectomy. I know this is my fate. I know my chances of having children have gone. I knew that when in my last appointment, my Gynae didn't ask about children anymore. He knows. I know. And I have made peace with that... most days anyway. I'll cover that in my next blog.

So back to the Prostap. Well ladies, if you're ever given it, let me give you one piece of advice that the doctors didn't give me. The first month is going to be hell. The pain worsens. You may feel dizzy and nauseous. You might experience some of your lowest points. You will consider not having your second injection. You will worry is this normal?! I know I had all of those.

But 2 days ago, I spoke to a lovely nurse from the hospital who assured me that this is what happens and the second injection will be when the relief comes. "We just need to get you through a couple more weeks" she said. My tired body's response is "But how can you do that, when I'm trying to live with the pain, whilst trying to hold down a full time job and act like everything is okay?". But my head says "Just take and get through each day as it comes. It can always be worse."

So, my next injection is on the 31st January. I will let you know if she was just trying to make me feel better ;-) but I'm hopeful. After all, what else can I be? What else can all us women with endo and ade be? We can all get through it because we're Endo Warriors. Because we're strong. Because we're not alone.

A x



Comments

Popular posts from this blog

Hospital Scan

Days off!

One step forward, two steps back